Mirtazapine

I can't decide whether to go off the Mirtazapine or not. When I first got meds I was given Geodon and Mirtazapine. The doctor told me I could take only a half a tab of Mirtazapine to start off with if I felt like it so I did. And I didn't like it - gave me crazy dreams so after 1-2 days I just didn't take it any more but always took the Geodon. After 2 months I told the doctor I thought the Geodon wasn't lasting long enough, was wearing off after 20 hours or so, and he increased the dose from 60mg to 80 mg. This gave me overdose reactions - tingling and numbness in my lips in particular, so after a month he droppped it back to the 60 mg and that seems to be the best dose. I never told him I stopped taking the Mirtazapine. After the Geodon was regulated I was still feeling depressed so I decided give the Mirtazapine another try. I still get crazy dreams every night but I seem to be a bit calmer during the day - but just a bit. Is it worth the trade off? I have had significant weight gain in the month of taking the Mirtazapine as well and that is what most concerns me - the dreams I think I can live with. I think to myself I can fight the appetite stimulus from the Mirtazapine with will power, but... I guess thinking it all through.... it's best I stay on the Mirtazapine. I think I wish I didn't need any drugs at all, but I know I do. When I went to the mental health clinic to pick up my last script refill I asked if I could see about a med tweek but they said no - not till my next appt which is a month away. So I guess I'll give the Mirtazapine another month and hope my clothes don't get any tighter. Not fun. 

Replies

deleted_user
deleted_user

I am on Sodium Valporate for suspected bipolar 2, and in the last week have been introduced to Mirtazapine. My doc says it is his intention to have me stop taking the Valporate altogether, I suspect that this is because he is doubtful about my BP diagnosis. It irritates me to hear that a side effect of Mirtazapine is weight gain because like you most of my current clothes struggle or don\'t fit me at all which means a new short term wardrobe, and that\'s money I don\'t have to spend. LOL, this medication is supposed to make one feel better isn\'t it?